Acute Cholestatic Hepatitis Caused by Amoxicilin/Clavunate

Main Article Content

Marisa Isabel de Sousa Ferreira Rosete - Corresponding Author

Marisa Rosete [rosete.marisa@gmail.com]
Rua da Telecom nº 28, Silveirinho 3360-259, São Pedro de Alva, Portugal
ORCID ID: 0000-0000-9511-4342

Joana Antunes
Margarida Gaudêncio
Fernando Ferraz e Sousa
Amélia Pereira

Abstract

A 65-year-old man was admitted to the emergency room, with a history of abdominal pain, choluria, fecal acholia, generalized pruritus and anorexia for four days. He indicated that it had been approximately 21 days since he had used amoxicillin/calvulanate for 7 days for tonsillitis and denied using any other medications. Laboratory data showed direct hyperbilirubinemia and elevated liver enzymes. Diagnostic investigation began with serological tests for virus, bacteria and auto-immunity which were negative. A liver biopsy was performed, and the pathology showed hepatocellular inflammation, cholestasis, and bile duct damage.
Conclusion: The patient was diagnosed with cholestatic hepatitis associated with amoxicillin/clavulanate. He did not receive any specific treatment, only cholestyramine and ursodeoxycholic acid for pruritus.

Keywords: Amoxicillin-Potassium Clavulanate Combination/adverse effects; Chemical and Drug Induced Liver Injury; Cholestasis, Intrahepatic/etiology

Article Details

1.
Rosete MI de SF, Antunes J, Gaudêncio M, Sousa FF e, Pereira A. Acute Cholestatic Hepatitis Caused by Amoxicilin/Clavunate. Gaz Med [Internet]. 2020 Dec. 30 [cited 2021 Dec. 7];7(4). Available from: https://gazetamedica.pt/index.php/gazeta/article/view/378
Section
CLINICAL CASE

Most read articles by the same author(s)